Dec 2, 2010
I read through the postings here (including one of my own) regarding the problem of folliculitis. I have some more questions.
Recently, as far back as a few months, I experienced a very painful outbreak on my back. Antibiotics cleared it up, but since then (within the last 2 months or so) my physician put me on doxycyline, tetracycline and monocycline. The breakouts would eventually clear up, but would return after a day of stopping treatment.
It's worth noting here that my CD4s are in the 800's and my overall percentage is 34%, so I don't believe that's the issue.
Right now, my doc put me on 200mg of Diflucan, which I've actually used in the past to treat these more minor breakouts.
I eat right, am extremely clean, I wash the sheets (sanitize cycle!) regularly. My diet isn't clogged with sugars and carbs (though sometimes it is). I take good probiotic supplements.
My only guess at this point is the HIV medications I/we take disrupt the natural flora in our gut which causes this chain reaction.
How can I otherwise prevent these outbreaks? Diflucan really taxes the liver, which I'm well aware of - but it's safe for occasional use. You wouldn't want to use this too much, I'd imagine, as you'd end up with other problems.
Any advice would be appreciated. My doc is stumped!
Response from Dr. Henry
Has a diagnosis of seborrhea or eosinophilic folliculitis been made by a dermatologist? Often use of an antifungal shampoo (such as 2% ketoconazole) as a soap on a regular basis can be helpful. Checking for methicillin resistance staph often important use of active culture yogurt with your diet (to restore normal bacteria) can help select patients. In severe cases of eosinophilic folliculitis use of bursts of systemic corticosteroids, local steroids, isotretinoin, or phototherapy may be needed and of some benefit. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute How Long Does It Take To Test Positive For AIDS
- Groin Pain After Condom Leak Worried I Have HIV
- Oral Ulcers After Touching Precum Sign Of HIV AIDS
- Red Eyes After Handjob Worried I Have HIV
- Red Spots After Performing Oral Sex Worried I Have HIV
- Swollen Glands After Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.